STEVEN SNYDER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I read with interest the letter from Dr. Parker (1) in the December issue. I write to describe the cases of two patients who developed aseptic necrosis of the hips while they were taking physiologic or slightly supraphysiologic doses of hydrocortisone.
A 36-year-old man had a craniotomy in 1974 for removal of a large chromophobe adenoma. Surgery was followed by radiation therapy. A preoperative thyroxine level was 3.4 ng/L, and the free thyroxine index was 90 (normal range, 150 to 350). Postoperatively, the patient was empirically placed on 60 mg/d of hydrocortisone in divided doses, as well
SNYDER S. Avascular Necrosis and Corticosteroids. Ann Intern Med. 1984;100:770. doi: https://doi.org/10.7326/0003-4819-100-5-770_3
Download citation file:
Published: Ann Intern Med. 1984;100(5):770.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use